Louisiana, 2015Tornado and Hail in Louisiana, April 19 to 21, 2015
April 19 to 21, 2015 · NWS LCH · 8 events in 6 counties and zones
An early morning line of thunderstorms produced a weak tornado in Southwest Louisiana as a short wave passed through the region. A drier air mass moved into the region by the afternoon, however another short wave affected the region during the afternoon with more thunderstorms.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $80,000
- Crop damage
- None recorded
- Events
- 8
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An early morning line of thunderstorms produced a weak tornado in Southwest Louisiana as a short wave passed through the region. A drier air mass moved into the region by the afternoon, however another short wave affected the region during the afternoon with more thunderstorms. Storms in Central Louisiana produced hail while one decaying storm over the coastal gulf waters lead to a heat burst over Southwest Louisiana.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before the first event at Apr 18, 11:05 PM CST, 1 hour 50 minutes earlier.
Area forecast discussion, Apr 18, 11:05 PM CST, 1 hour 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1205 AM CDT SUN APR 19 2015
.DISCUSSION...
FOR THE 06Z TAF PACKAGE.
&&
.AVIATION...
AS ANTICIPATED...VISIBILITY RESTRICTIONS HAVE BEGUN TO DEVELOP
ACROSS THE AREA...AND CONVECTIVE COMPLEX APPROACHING FROM THE
NORTHWEST IS STARTING TO DECAY. TIMED THE REMNANTS OF THIS FEATURE
INTO KBPT...KLCH...AND KAEX AS JUST A BRIEF PERIOD OF INCREASED
WINDS AND LIGHT RAIN. NO EFFECTS CARRIED AT THE ACADIANA
TERMINALS. EXPECT THAT THE RESULTANT MIXING WILL IMPROVE THE
VISIBILITY...AT LEAST TEMPORARILY...BUT DID SHOW THE FOG RE-
DEVELOPING A COUPLE HOURS LATER. VFR TO PREVAIL TOMORROW ONCE THE
FOG ERODES.
13
&&
.PREV DISCUSSION... /ISSUED 925 PM CDT SAT APR 18 2015/
DISCUSSION...
MAIN WX CONCERN IS THE MCS OVER C AND N TX...MOVING E. RADAR STILL
SHOWS FAIRLY SOLID SQUALL LINE BETWEEN WHILE SOME WEAKENING IS
EXPECTED TO CONTINUE...LATEST NAM12 & HRRR SUGGEST IT CONTINUING E
THE NEXT SEVERAL HOURS...AFFECTING INLAND SE TX/C LA BETWEEN
06-09Z. THUS...HAVE INCREASED THE POPS AND QPF ACROSS THESE AREAS
FOR THE EVENING UPDATE. FOR THE REMAINDER OF THE AREA...20%
CONTINUES FOR ANY ISO SHRA/TSRA AHEAD OF THIS SYSTEM.
DML
PREV DISCUSSION... /ISSUED 734 PM CDT SAT APR 18 2015/
DISCUSSION...
FOR THE 00Z TAF PACKAGE.
AVIATION...
MAINLY ISOLATED TO SCATTERED SHOWERS ACROSS PARTS OF EAST AND
SOUTH CENTRAL LOUISIANA EARLY THIS EVENING. LATEST HRRR DEPICTS
CONVECTIVE COMPLEX OVER CENTRAL TEXAS REACHING PERHAPS AS FAR AS JUST
EAST OF THE SABINE RIVER SOMETIME AFTER MIDNIGHT BEFORE
DISSIPATING. WILL CONTINUE TO MONITOR RADAR/MODEL TRENDS THROUGH
THE EVENING. OTHERWISE...A MIX OF MVFR/VFR CIGS ACROSS THE AREA IS
EXPECTED TO LOWER INTO MVFR/IFR AS LIGHT FOG AND/OR LOWER CIGS
DEVELOP DURING THE OVERNIGHT HOURS. IMPROVEMENT TO VFR IS EXPECTED
ON SUNDAY AS DRIER AIR MOVES IN FROM THE WEST.
13
PREV DISCUSSION... /ISSUED 421 PM CDT SAT APR 18 2015/
SYNOPSIS...
LATEST UA ANALYSIS AND WV IMAGERY SHOWS SLOW-MOVING UPR LOW OVER
ERN COLORADO...WITH MOIST SWLY FLOW CONTINUING TO STREAM OVER THE
REGION. ONE IMPULSE ASSOCIATED WITH THIS SYSTEM WAS MOVING ACRS
SRN TX INTO THE WRN GULF...WITH A SECOND IMPULSE CROSSING WRN TX.
THESE TWO SYSTEMS WERE TRIGGERING STORMS ACRS THE NW/CNTL GULF
COAST AS WELL AS ACRS WRN TX. OVER THE IMMEDIATE CWA...ACTIVITY
HAS REMAINED FAIRLY SCTD...WITH A SWATH OF LT/MODT RAIN OVER THE
COASTAL WATERS...AND SCT SHRA/TSRA ACRS CNTL/WRN LA.
DISCUSSION...
OVERNIGHT CONVECTIVE COMPLEX ALLOWED THE AIRMASS TO STABILIZE
TODAY...AND ONGOING CONVECTION OVER THE GULF HAS LIMITED INFLOW.
THIS COMBINATION HAS REDUCED THE POTENTIAL FOR HEAVY RAIN AND
WIDESPREAD ACTIVITY TODAY AND LIKELY INTO TONIGHT. LOOKING AT A
COMBINATION OF RECENT HRRR RUNS AS WELL AS RAP/NAM GUIDANCE SHOWS
A DECREASING TREND DURING THE EVENING AND OVERNIGHT. ACTIVITY
ALONG THE TX COAST IS EXPECTED TO TREK E/NE BUT GRADUALLY WEAKEN
AS IT APPROACHES OUR COASTAL WATERS ZONES. LIKEWISE...THE STORMS
ACRS WRN TX WILL MOVE EAST THIS EVENING...BUT ALSO WEAKEN AS THEY
REACH THE AREA LATER TONIGHT. QPF VALUES ARE EXPECTED TO REMAIN
BELOW AN INCH THROUGH SUNDAY...AND WITH THIS IN MIND...HAVE GONE
AHEAD AND CANCELLED THE FLASH FLOOD WATCH.
DRIER MID LVL AIR WILL BEGIN TO PUSH EAST OVER THE AREA ON
SUNDAY...HELPING TO BRING A REPREIVE FROM THE RAINY PATTERN.
HOWEVER...ENOUGH MOISTURE WILL LINGER TO ALLOW FOR AT LEAST A SLT
CHC FOR A FEW SHOWERS OR TSTMS. BY SUNDAY NIGHT...A COOL FRONT
WILL MOVE THROUGH THE REGION. ENOUGH CONVERGENCE AND LIFT ARE
EXPECTED ALONG THE FRONTAL BOUNDARY TO PRODUCE A SCT BAND OF
SHOWERS AND TSTMS AS IT CROSSES THE AREA. SPC DOES HAVE THE AREA
OUTLINED IN A SLT RISK FOR SUNDAY/SUNDAY NIGHT AS INSTABILITY
LOOKS TO INCREASE AHEAD OF THE BOUNDARY. THUS AN ISOLATED STRONG
TO SEVERE STORM CANNOT BE RULED OUT ESPECIALLY ACRS THE NRN TIER
OF COUNTIES AND PARISHES.
DRY WEATHER FINALLY RETURNS ON MONDAY AND SHOULD CONTINUE INTO
TUESDAY AS HIGH PRES BUILDS INTO THE AREA. SMALL RAIN CHCS WILL
RETURN BY MIDWEEK WITH CHCS INCREASING TOWARD THE LATTER PART OF
THE WEEK. ZONAL FLOW WILL PREVAIL THROUGH THE WEEK AND LIFT
ASSOCIATED WITH EMBEDDED DISTURBANCES WILL KEEP AT LEAST CHC POPS
OVER THE AREA THURSDAY AND FRIDAY.
MARINE...
LT TO MDT SWLY FLOW WILL CONTINUE THROUGH SUNDAY WITH SHOWERS AND
TSTMS GRADUALLY DIMINISHING. A COOL FRONT WILL CROSS THE COASTAL
WATERS LATE SUNDAY NIGHT...WITH MODT OFFSHORE FLOW DEVELOPING
FOR MONDAY. EXERCISE CAUTION CONDITIONS COULD BE POSSIBLE AT TIMES
MONDAY INTO TUESDAY. WINDS WILL GRADUALLY VEER ELY TUESDAY...THEN
SELY BY WEDNESDAY AS SFC HIGH PRES MOVES EAST.
&&
.PRELIMINARY POINT TEMPS/POPS...
AEX 63 83 60 76 / 30 30 30 10
LCH 64 82 63 79 / 20 20 20 10
LFT 65 84 64 79 / 30 20 20 10
BPT 64 82 63 79 / 20 20 20 10
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...NONE.
&&
Hazardous weather outlook, Apr 18, 5:42 AM CST, 19 hours 13 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LAKE CHARLES LA
642 AM CDT SAT APR 18 2015
GMZ430-432-435-450-452-455-470-472-475-LAZ027>033-041>045-052>055-
073-074-TXZ180-201-215-216-259>262-191145-
SABINE LAKE-CALCASIEU LAKE-VERMILION BAY-
COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM-
COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM-
COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY
LA OUT 20 NM-
WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM-
WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM-
WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM
20 TO 60 NM-VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-
ST. LANDRY-CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-
UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-
WEST CAMERON-EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-
NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON-
642 AM CDT SAT APR 18 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST
GULF OF MEXICO...CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...
SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA...EAST CENTRAL TEXAS
AND SOUTHEAST TEXAS.
.DAY ONE...TODAY AND TONIGHT
THE LAST ROUND OF WIDESPREAD SHOWERS AND THUNDERSTORMS IS EXPECTED
TO BE DELAYED THIS MORNING DUE TO A HEAVILY WORKED OVER ATMOSPHERE.
IF THE ATMOSPHERE CAN RECOVER...AN ADDITIONAL ONE TO THREE INCHES
OF RAIN IS POSSIBLE. WITH THESE RAINFALL AMOUNTS FALLING OVER AN
ALREADY SATURATED GROUND...AN ENHANCED CHANCE OF FLASH FLOODING...
ESPECIALLY IN LOW LYING AREAS AND URBAN DRAINAGE AREAS...WILL BE
POSSIBLE.
THE ATMOSPHERE BEGINS DRYING OUT THIS EVENING INTO TONIGHT PUTTING
AND END TO THE HEAVY RAINS.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY
DRIER WEATHER IS ON TAP FOR SUNDAY AS THE DEEPER MOISTURE MOVES
OFF TO THE EAST. A COLD FRONT WILL MOVE THROUGH THE AREA SUNDAY
NIGHT INTO MONDAY RESULTING IN BRIEF NORTHERLY WINDS. THE FRONT
RETURNS AS A WARM FRONT LATE TUESDAY INTO WEDNESDAY RESULTING IN
AN INCREASED CHANCE OF SHOWERS AND THUNDERSTORMS. THE REST OF THE
WEEK REMAINS FAIR WITH A LOW CHANCE OF RAIN.
.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL NOT BE REQUIRED.
Event by event
4 hail, 3 high wind, 1 tornado. Local standard time, as filed.
Tornado, Beauregard
- When
- April 19, 12:55 AM CST to 12:57 AM CST
- Where
- Beauregard County, 1.03 mi SW of De Ridder to 0.54 mi E of De Ridder
- Rating
- EF1
- Path length
- 1.43 mi
- Path width
- 50 yd
- Property damage
- $15,000
- Reported by
- NWS Storm Survey
- Coordinates
- 30.838, -93.290
A tornado developed in the southern sections of DeRidder near the intersection of Highway 27 and Bon Ami Street. The tornado continued along a northeast path damaging trees until becoming stronger before crossing Highway 190. Damage along Highway 190 included roofing and siding removal to multiple structures. The tornado collapsed an awning at the East Village Shopping Center north of Highway 190 before dissipating.
Hail, Vernon
- When
- April 19, 7:17 PM CST
- Where
- Vernon County, 1.07 mi WSW of Leesville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.142, -93.286
Golf ball sized hail reported in the west side of Leesville.
Hail, Rapides
- When
- April 19, 7:20 PM CST
- Where
- Rapides County, 0.59 mi E of Ball
- Measured
- 1.25 in hail
- Reported by
- Trained Spotter
- Coordinates
- 31.420, -92.410
Spotters and the public reported 1 to 1.25 inch hail from Tioga to Ball in Rapides Parish.
Hail, Rapides
- When
- April 19, 7:31 PM CST
- Where
- Rapides County, Smithville
- Measured
- 1.75 in hail
- Reported by
- Public
- Coordinates
- 31.330, -92.420
Golf ball sized hail was reported on the north side of Pineville with a passing storm.
Hail, Rapides
- When
- April 19, 7:54 PM CST
- Where
- Rapides County, 1.13 mi NW of Deville
- Measured
- 1 in hail
- Reported by
- Public
- Coordinates
- 31.363, -92.181
Multiple public reports of one inch hail was received from near Deville during a passing storm.
High Wind, Calcasieu
- When
- April 19, 9:00 PM CST to 10:00 PM CST
- Where
- Calcasieu forecast zone
- Measured
- 64 kt (74 mph) measured gust
- Property damage
- $50,000
- Reported by
- Broadcast Media
A decaying thunderstorm passed southeast across the Jefferson County coast in Southeast Texas and into the near shore gulf waters of Cameron Parish. A heat burst occurred to the north of this storm across southern and central sections of Calcasieu Parish. Wind gusts of 45 to 55 MPH were common with a one second gust of 74 MPH recorded on top of the Magnolia Building in Downtown Lake Charles by KPLC 7. The ASOS at the Lake Charles Regional Airport recorded 51 MPH and Chennault Field recorded 54 MPH. Many trees were downed in the city as were power lines. Mostly light damage was noted to some structures with one dock at a city park damaged from wave action on Prien Lake. After the event some sections of the city were with out power for 3 days.
High Wind, East Cameron
- When
- April 19, 9:00 PM CST to 10:00 PM CST
- Where
- East Cameron forecast zone
- Measured
- 50 kt (58 mph) estimated gust
- Property damage
- $10,000
- Reported by
- NWS Employee
- Coordinates
- 29.847, -93.199 (the zone’s center; the record gives no point)
A decaying thunderstorm passed southeast across the Jefferson County coast in Southeast Texas and into the near shore gulf waters of Cameron Parish. A heat burst occurred to the north of this storm across north and northeast sections of Cameron Parish. Wind gusts of 45 to 55 MPH were common. Trees and power lines were downed across northern Cameron Parish from the event. Mostly light roof damage was noted to some structures. After the event some areas were with out power for 3 days.
High Wind, Jefferson Davis
- When
- April 21, 10:00 PM CST to 11:00 PM CST
- Where
- Jefferson Davis forecast zone
- Measured
- 55 kt (63 mph) measured gust
- Property damage
- $5,000
- Reported by
- AWOS
A decaying thunderstorm passed southeast across the Jefferson County coast in Southeast Texas and into the near shore gulf waters of Cameron Parish. A heat burst occurred to the north of this storm from Calcasieu and Cameron Parishes into central sections of Jefferson Davis County. Wind gusts of 45 to 55 MPH were common with the highest wind gust of 63 MPH recorded at the Jennings Airport. Trees and power lines were reported down in the parish.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
- Hail
- Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
- High Wind
- Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding and Flooding in Virginia, April 19 to 20, 20151 death · $50,000 · 13 events
- Tornadoes in South Carolina, April 19, 20152 injured · $205,000 · EF2 · 4 events
- Tornadoes and Flash Flooding in Alabama, April 19, 2015$1.2 million · EF1 · 29 events
- Tornadoes and Damaging Winds in Florida, April 19 to 20, 2015$149,000 · EF1 · 52 events
- Tornadoes and Damaging Winds in Georgia, April 19 to 20, 20152 injured · $170,000 · EF1 · 23 events
- Tornado and Hail in Arkansas, April 19, 2015$50,000 · EF1 · 52 events
- Tornado in Georgia, April 19, 2015EF2 · 1 event
- Tornado and Hail in Georgia, April 19 to 20, 2015$102,000 · EF1 · 13 events
- Hail and Damaging Winds in South Carolina, April 19 to 20, 2015$177,000 · 1 in hail · 21 events
- Hail in Texas, April 19, 2015$75,000 · 3.5 in hail · 31 events
- Hail and Damaging Winds in Tennessee, April 19 to 20, 2015$74,000 · 65 kt wind · 26 events
- Damaging Winds in Tennessee, April 19 to 20, 2015$133,000 · 55 kt wind · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 567952, 567964, 570699, 570702, 570710, 571907, 571908, 572457.